My boyfriend started on viibryd 2 weeks ago. On the 10mg he did not experience any side effects, but this week now on 20mg is having trouble climaxing. Has anyone experienced this, and if so will it go away maybe? It seems to be helping him, but he is afraid that will continue to be a problem. He had the same problem with Zoloft. Any suggestions or experiences?
25 Aug 2012
First I will provide you with the clinical research results: 4-6% of those on Viibryd had sexual side effects, including anorgasm vs. zero in the placebo group. So yes, there is a known percentage of people who do have a problem; however, compared to other SSRIs such as Zoloft the numbers are MUCH smaller. Zoloft has numbers in the 25-50% range and higher at higher dosages. The numbers I am giving you for Viibryd were for 40mg/day dosing.
That said, it has been typically said that orgasm in males may take a little longer under Viibryd, but will still take place. That is purely anecdotal information gathered from several other web sites.
I would say that the two of you may be at a learning stage where things are not impossible, but you have to learn how to make them happen, because they are different.
I strongly suggest you talk to your doctor and then experiment a little to see how to 'get there'. Your old methods may not work, but new ones may. I would say you are in for some excitement via experimentation. Good luck.
25 Aug 2012
Most ssri's have sexual side effects, unfortunately. I am female, and they all have removed my orgasm. However, I am also on Welbutrin 300 mg, and it all came back. My dr. told me that some people can't even tolerate Welbutrin because of that. It gives you great orgasms. Amazing, better than ever. I don't know what that would do for men, but look into it.
3 Oct 2012
Not sure about the male-female difference, but my wife had been on Klonopin for anxiety for like five years. Delayed or no orgasm, and low libido. I did some research and had her call her Dr about getting on Viibryd. After about a month, she's feeling great, and last Saturday had multiple orgasms for the first time in the 22 years I've known her! Needless to say, we're both pretty big Viibryd fans. Hope your boyfriend has the same experience. It took a few weeks.
18 Mar 2013
I've been on Viibryd for the past 3 months. At first I was energetic, that has since slowed down. My wife does agree that the drug is working and that she can see the change in me. I also have developed some issues with sex. I have had one occasion where I could not acheive orgasm and many more where it took me for what seemed like forever to have an orgasm. The orgasms also feel much different than prior to the drug. I've noticed also that my scrotum has been very high and tight even after a hot shower.
19 Mar 2013
Increased libido on Viibryd, (yay,) which had disappeared over years on Wellbutrin.
Hope your boyfriend is soon feeling much better. Many other areas of life should improve as well once the depression has lifted. Please feel free to keep in touch.
4N Substances aka Frenchie
29 Jul 2013
I hear u. I have been on viibryd for about 6 months now. In the beginning it was very good. It took me out of my depression symptoms almost 100%. However, I have been noticing sexual dysfunction in the last 1or 2 months. I am a 33 year old male and my sexual problem can be described as almost no libido, difficulty getting an erection and delayed orgasm. I have been handling it with viagra and cialis but lately my libido is so low that I can't get an erection even after taking them. I am just not in the mood. I am considering adding wellbutrin to my regimen since it is known to counteract the sexual dysfunction from ssris. I will start that tomorrow and will let u guys know. Hope all of u are well.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... anti-depressants did go away, meaning I was able to have orgasms again, which was wonderful. However, by the sixth week I couldn't stop ...
1 answer • 11 Oct 2011
have noticed that I am getting cramps in muscles. was wondering if that might be one of the side effects of viibryd.
1 answer • 14 Jan 2012
Viibryd - I've taken many antidepressants over the past 30 years. My doctor just bumped my Vibyrd up
... to 80mg per day. It definitely helps with my depression but the sexual side effects are unacceptable. Has anyone been on this high dose? It seems ...
1 answer • 14 May 2014